Alert archive / South Carolina / Freeze Warnings in 2005
Freeze Warning 3, NWS Wilmington, NC
NWS Wilmington, NC issued this freeze warning at Nov 18, 2005, 3:56 AM EST for 6 counties in South Carolina; Bladen County, Columbus County, Robeson County, North Carolina. It took effect at Nov 18, 2005, 6:00 PM EST. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 18, 2005, 3:56 AM EST (08:56 UTC)
- In effect from
- Nov 18, 2005, 6:00 PM EST
- Expired
- Nov 19, 2005, 7:00 AM EST
- In force
- 13 hr
- Issued by
- NWS Wilmington, NC
Counties Bladen County, NC, Columbus County, NC, Robeson County, NC, Darlington County, SC, Dillon County, SC, Florence County, SC, Marion County, SC, Marlboro County, SC, Williamsburg County, SC
The radar
The Wilmington radar (KLTX), 91 km from the middle of the area, began a volume at 08:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 8.9 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2197 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -71 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KILM 180856 NPWILM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 356 AM EST FRI NOV 18 2005 NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-181200- /O.NEW.KILM.FZ.W.0003.051118T2300Z-051119T1200Z/ /O.CON.KILM.FZ.W.0002.000000T0000Z-051118T1200Z/ ROBESON-BLADEN-PENDER-COLUMBUS-BRUNSWICK-NEW HANOVER-MARLBORO- DARLINGTON-DILLON-FLORENCE-MARION-HORRY-WILLIAMSBURG-GEORGETOWN- INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN...BURGAW... SURF CITY...WHITEVILLE...LELAND...SHALLOTTE...WILMINGTON... WRIGHTSVILLE BEACH...BENNETTSVILLE...DARLINGTON...DILLON... FLORENCE...MARION...CONWAY...MYRTLE BEACH...KINGSTREE... GEORGETOWN 356 AM EST FRI NOV 18 2005 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 7 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A FREEZE WARNING FOR TONIGHT...EXTENDING FROM 6 PM THIS EVENING TO 7 AM EST SATURDAY. THE FREEZE WARNING IN EFFECT FOR THIS FRIDAY MORNING WILL BE ALLOWED TO EXPIRE AT 7 AM EST. THIS MORNINGS LOW TEMPERATURES ACROSS SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA WILL DETERMINE WHICH COUNTIES OFFICIALLY HAVE AN END TO THEIR GROWING SEASON. THE REMAINING COUNTIES WILL CONTINUE TO BE WARNED FOR ANY ADDITIONAL FREEZING TEMPERATURES OR FROST. AS A RESULT...A BLANKET FREEZE WARNING HAS BEEN ISSUED FOR THE ENTIRE AREA FOR TONIGHT DUE TO LOW TEMPERATURES OF 32 DEGREES OR LESS ONCE AGAIN POSSIBLE. THIS AREA WILL BE RE-DEFINED LATER TODAY ONCE THIS MORNINGS LOW TEMPERATURES ACROSS THE AREA ARE KNOWN. THE CENTER OF COLD HIGH PRESSURE WILL DRIFT ACROSS THE AREA TONIGHT. WITH CLEAR SKIES AND LIGHT WINDS IN THE FORECAST TONIGHT...TEMPERATURES WILL QUICKLY DROP AFTER SUNSET. TEMPERATURES INLAND...ESPECIALLY WEST OF INTERSTATE 95...WILL LIKELY FALL TO AROUND FREEZING BY MIDNIGHT...BOTTOMING OUT IN THE UPPER 20S FOR A FEW HOURS LEADING TO SUNRISE. CLOSER TO THE COAST...TEMPERATURES WILL DROP INTO THE 30S BY MIDNIGHT...AND TO AROUND 32 FOR A FEW HOURS LEADING TO SUNRISE. ALONG THE IMMEDIATE COAST...FREEZING IS NOT EXPECTED BECAUSE THE RELATIVELY WARM OCEAN WATERS WILL HELP KEEP LOWS IN THE MID 30S. A FREEZE WARNING IS ISSUED TO ALERT THE PUBLIC TO THE POTENTIAL FOR FREEZING TEMPERATURES DURING THE OVERNIGHT AND EARLY MORNING HOURS. PEOPLE WITH AGRICULTURAL INTERESTS SHOULD TAKE ACTION TO PROTECT OUTSIDE PLANTS AND VEGETATION FROM FREEZING CONDITIONS. OUTSIDE PETS AND LIVESTOCK SHOULD ALSO BE PROTECTED FROM THESE FREEZING TEMPERATURES. $$ HOEHLER
2 follow-up statements
000 WWUS72 KILM 182046 NPWILM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 346 PM EST FRI NOV 18 2005 NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-190500- /O.CON.KILM.FZ.W.0003.051118T2300Z-051119T1200Z/ ROBESON-BLADEN-PENDER-COLUMBUS-BRUNSWICK-NEW HANOVER-MARLBORO- DARLINGTON-DILLON-FLORENCE-MARION-HORRY-WILLIAMSBURG-GEORGETOWN- INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN...BURGAW... SURF CITY...WHITEVILLE...LELAND...SHALLOTTE...WILMINGTON... WRIGHTSVILLE BEACH...BENNETTSVILLE...DARLINGTON...DILLON... FLORENCE...MARION...CONWAY...MYRTLE BEACH...KINGSTREE... GEORGETOWN 346 PM EST FRI NOV 18 2005 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE HAS ISSUED A FREEZE WARNING. TEMPERATURES WILL QUICKLY DROP AFTER SUNSET. INLAND AREAS CAN EXPECT A HARD FREEZE...WITH READINGS FALLING TO FREEZING AROUND MIDNIGHT...AND DROPPING TO THE UPPER 20S FOR A COUPLE OF HOURS NEAR SUNRISE. CLOSER TO THE COAST...TEMPERATURES WILL DROP INTO THE 30S BY MIDNIGHT...AND TO AROUND 30 FOR A FEW HOURS NEAR SUNRISE. ALONG THE IMMEDIATE COAST...FREEZING IS NOT EXPECTED BECAUSE THE RELATIVELY WARM OCEAN WATERS WILL HELP KEEP LOWS IN THE MID 30S. A FREEZE WARNING IS ISSUED TO ALERT THE PUBLIC TO THE POTENTIAL FOR FREEZING TEMPERATURES DURING THE OVERNIGHT AND EARLY MORNING HOURS. PEOPLE WITH AGRICULTURAL INTERESTS SHOULD TAKE ACTION TO PROTECT OUTSIDE PLANTS AND VEGETATION FROM FREEZING CONDITIONS. OUTSIDE PETS AND LIVESTOCK SHOULD ALSO BE PROTECTED FROM THESE FREEZING TEMPERATURES. $$ TM
000 WWUS72 KILM 190350 NPWILM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 1050 PM EST FRI NOV 18 2005 NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-191200- /O.CON.KILM.FZ.W.0003.000000T0000Z-051119T1200Z/ ROBESON-BLADEN-PENDER-COLUMBUS-BRUNSWICK-NEW HANOVER-MARLBORO- DARLINGTON-DILLON-FLORENCE-MARION-HORRY-WILLIAMSBURG-GEORGETOWN- INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN...BURGAW... SURF CITY...WHITEVILLE...LELAND...SHALLOTTE...WILMINGTON... WRIGHTSVILLE BEACH...BENNETTSVILLE...DARLINGTON...DILLON... FLORENCE...MARION...CONWAY...MYRTLE BEACH...KINGSTREE... GEORGETOWN 1050 PM EST FRI NOV 18 2005 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY... TEMPERATURES ARE DROPPING RAPIDLY OVER THE FORECAST AREA. INLAND AREAS CAN EXPECT A HARD FREEZE...WITH READINGS DROPPING TO THE MID 20S FOR A COUPLE OF HOURS NEAR SUNRISE. CLOSER TO THE COAST...TEMPERATURES WILL DROP TO AROUND 30 FOR A FEW HOURS NEAR SUNRISE. ALONG THE BEACHES FREEZING IS NOT EXPECTED BECAUSE THE RELATIVELY WARM OCEAN WATERS WILL HELP KEEP LOWS IN THE MID 30S. A FREEZE WARNING IS ISSUED TO ALERT THE PUBLIC TO THE POTENTIAL FOR FREEZING TEMPERATURES DURING THE OVERNIGHT AND EARLY MORNING HOURS. PEOPLE WITH AGRICULTURAL INTERESTS SHOULD TAKE ACTION TO PROTECT OUTSIDE PLANTS AND VEGETATION FROM FREEZING CONDITIONS. OUTSIDE PETS AND LIVESTOCK SHOULD ALSO BE PROTECTED FROM THESE FREEZING TEMPERATURES. $$ REK
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this freeze warning went out at Nov 17, 9:30 PM EST, 6 hours 26 minutes earlier.
Area forecast discussion, Nov 17, 9:30 PM EST, 6 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
930 PM EST THU NOV 17 2005
.SHORT TERM (OVERNIGHT)...CLEAR SKIES OVERNIGHT AS STRONG COLD HIGH
PRESSURE BUILDS IN. DEWPOINTS RANGE FROM LOWER 20S INLAND TO MID 30S
ALONG THE COAST. MOST PLACES WILL SEE A LIGHT BREEZE
OVERNIGHT...WITH HIGHEST WINDS ALONG THE COAST...ALTHOUGH SOME
SHELTERED LOCATIONS HAVE ALREADY DECOUPLED. FREEZE WARNING FOR ALL
COUNTIES OVERNIGHT STILL LOOKS GOOD. STILL LOOKS LIKE THE ONLY
ESCAPEES FROM FREEZING TEMPS WILL BE ALONG THE IMMEDIATE COAST. NO
UPDATES NEEDED.
&&
.MARINE...NO SIGNIFICANT CHANGES TO THE FORECAST WITH THIS UPDATE.
ALTHOUGH SUSTAINED WINDS ARE HAVING A TOUGH TIME EXCEEDING 20 KT OR
SO THIS EVENING...THE RUC AND NAM ARE BOTH INDICATING A NORTHERLY
SURGE SPREADING ACROSS THE WATERS DURING THE OVERNIGHT HOURS.
SUSTAINED WIND SPEEDS WITH THIS SURGE SHOULD APPROACH AROUND 25 KT
WITH THE POTENTIAL FOR A FEW HIGHER GUSTS. FORECAST SEAS ARE ON
TRACK...WITH THE GREATEST WAVE HEIGHTS OUT TOWARD 20 NM...ESPECIALLY
NEAR FRYING PAN SHOALS.
&&
.AVIATION...PRETTY BORING EVENING TO WRITE TAFS...VFR CONDITIONS
WITH CLEAR SKIES THROUGH THE 24 HR FORECAST. WINDS WILL BE NORTH TO
JUST SLIGHTLY NORTHEAST. OVERNIGHT WIND SPEEDS WILL BE AROUND 4 TO
9 KTS. TOMORROW DURING THE DAYTIME WE WILL HAVE GUSTY WINDS AT ALL
FOUR TERMINALS. TOMORROW EVENING WILL BE PERSISTENT WITH TONIGHT.
NO VISIBILITY OBSTRUCTIONS ARE EXPECTED.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
NC...FREEZE WARNING FOR NC087-096-097-099>101 FROM 6 PM THURSDAY TO
7 AM FRIDAY.
SC...FREEZE WARNING FOR SC017-023-024-032>034-039-046 FROM 6 PM
THURSDAY TO 7 AM FRIDAY.
MARINE...SMALL CRAFT ADVISORY FOR AMZ250-252 THROUGH SATURDAY
AFTERNOON.
...SMALL CRAFT ADVISORY FOR AMZ254 THROUGH FRIDAY MORNING.
...SMALL CRAFT ADVISORY FOR AMZ256 THROUGH FRIDAY EVENING.
&&
MARINE...JAQ
AVIATION...JAN
SHORT TERM...REKNearby
Freeze Warnings in South Carolina, 2005Freeze Warnings in North Carolina, 2005Every freeze warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.